| Catalog Number |
259807420 |
| Medical Device Problem Codes |
Crack (1135); Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/14/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that all trays were peeling and or cracked.Hospital needs to replace these items.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, " it was reported that all trays were peeling and or cracked.Hospital needs to replace these items." the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.It is worth mentioning that the lid of the instrument case was not returned.Visual analysis of the returned sample revealed that tissue sparing fem core case 2 has the plastic coating of the brackets peeling off additionally, the devices exhibits an overall worn condition consistent with normal and constant usage for a long period of time.However, no signs of cracks were observed on the device.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the tissue sparing fem core case 2 would contribute to a device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing records evaluation (mre) was not performed as no lot number was retrieved for this device due to the worn condition.